Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 3, 2000, 4:11 PM MDT for Laramie County, Wyoming. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 4:11 PM MDT (22:11 UTC)
- Expired
- Aug 3, 2000, 4:30 PM MDT
- In force
- 19 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Laramie County, WY
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WUUS55 KCYS 032211 SVRCYS WYC021-032230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 411 PM MDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 430 PM MDT * AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF ALBIN...OR ABOUT 34 MILES NORTHWEST OF KIMBALL...MOVING EAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4156 10445 4141 10426 4136 10406 4157 10409 DAUGHERTY WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:35 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 1:35 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MDT THU AUG 3 2000 CHC OF TSTMS AND THEIR INTENSITY REMAIN THE SHORT TERM CONCERN IN THE FORECAST PACKAGE. HAD ONE CELL IN THE SOUTHERN LARAMIE VALLEY WHICH SHOWED SOME DECENT REFLECTIVITY...THOUGH IT WEAKENED CONSIDERABLY IN LESS THAN 30 MINS. NICER LOOKING CELL UP IN RIW CWA. WOULD EXPECTED THE TREND TO BE FOR INCREASED AREAL COVERAGE AND INTENSITY THROUGH THE AFTERNOON...WITH ENOUGH DIRECTIONAL SHEAR TO SUPPORT SOME SVR E OF THE LAR RANGE INTO THE EVE. WARM TEMPS ALF AND PRETTY MINIMAL SPEED SHEAR WILL BE WORKING TO LIMIT SVR COVERAGE. ANOTHER QUESTION REMAINS THE CHC OF TSTMS ON FRI. FWC THE ONLY MODEL WHICH INCREASES POPS OVER TODAY. WV IMGRY SHWS AN UPR LVL CIRCULATION OVER NV...WHICH STARTED OFF THE COAST OF THE BAJA PENINSULA. WITH THIS FEATURE RIDING UP THE W SIDE OF THE UPR HI... AND LIKELY TO TURN E ONCE IT TOPS THE UPPER HI...THERE MAY INDEED BE ENOUGH UPPER SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS. LAYER RH PROGS FROM EACH MODEL SHOWING SOME DECREASE ON FRI SO DONT PLAN TO PLAY UP CHANCES TOO MUCH. TEMPS PRETTY CLOSE TO GOING VALUES THROUGH FRI NIGHT. THINK THE WARMER FAN/FMR BETTER ON SAT GIVEN THE RIDGE STILL IN PLACE WITH LESS RH/FEWER TSTMS. .EXTENDED DISCUSSION... TREND OF A THREAT OF OF MAINLY LT DAY SHWRS IN TSTMS IN THE SHORT TERM FCST CARRIES OVR ON SUN AND MON. LO LVL ERLY FLW AND A LESS AMPLIFIED WRLY FLW ALFT...ALLOWING SVRL SHRTWV TROFS TO MOV ACRS THE AREA...WILL PERSIST ON SUN AND MON. NEW MRF IS SIM TO THE LATEST NOGAPS IN DEPICTING A LESS AMPLIFIED PATTERN AND RIDGING OVR THE PLNS THAN THE PREV MRF RUN. SIG SHRTWV TROF MOVG ACRS SRN CAN IS FASTER ON THE NEW MRF THAN PREV RUN AND WILL PUSH A PRBL DRY CDFNT THRU OUR AREA TUE NGT. MOST OF THE ENERGY AND MSTR WILL REMAIN TO OUR TUE THRU WED...WITH RDG REBUILDING TO OUR W WED NGT AND THU. NEW MDLS KEEP THE CWA DRY TUE THRU THU AND FOR NOW THIS LOOKS FINE. TEMPS WILL ALSO BE COOLER BHND THE FROPA FOR WED AND THU. .CYS... WY...NONE. NE...NONE. BANN/STARK
In the hours before
Special weather statement, Aug 3, 10:42 AM MDT, 5 hours 29 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-031900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT THU AUG 3 2000 SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ESPECIALLY EAST OF THE LARAMIE RANGE. .DISCUSSION...AN UPPER LEVEL DISTURBANCE OVER NORTHEAST UTAH AND SOUTHWEST WYOMING LATE THIS MORNING WILL MOVE EAST ACROSS SOUTHERN WYOMING DURING THE DAY. THIS SHOULD HELP TRIGGER SCATTERED THUNDERSTORMS OVER SOUTHEAST WYOMING DURING THE EARLY AFTERNOON. THUNDERSTORMS WILL THEN SPREAD INTO THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON. SOME STORMS OVER SOUTHEAST WYOMING...MAINLY EAST OF THE LARAMIE RANGE...AND ACROSS THE WESTERN NEBRASKA PANHANDLE WILL BE CAPABLE OF PRODUCING STRONG WINDS...HAIL AND LOCALLY HEAVY RAIN. FURTHER WEST...THUNDERSTORMS WILL GENERALLY BE WEAKER BUT THEY WILL STILL BE CAPABLE OF PRODUCING LOCALLY STRONG AND GUSTY WINDS. BAlNN WCJIN-WYSE-WYNE
Local storm report, Aug 3, 3:25 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
325 PM MDT THU AUG 3 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM CHEYENNE WY 59 MPH TSTM WIND GUST
08/03/00 LARAMIE CYS ASOS
0243 PM 7 NE CHEYENNE WY 60 MPH TSTM WIND GUST
08/03/00 LARAMIE
GRIFFITHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Aug 3, 2:40 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 50 min |
| Aug 3, 3:53 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 52 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.